I had 2 blotches on right corner of mouth 1/4 inch diameter total size. Dermatologist said it was oral dermatitis and prescribed Noritate 1% for up to a month. Since applying (1 week ago), the rash has spread to 2 smaller spots very close to the original 2 at the right corner of mouth. One lower near chin the other in crease between nose and cheek. What can I expect? Why did the doctor seem to diagnose so quickly and get me out of her office? This is very frustrating as I have had it now for several weeks.I first used cordisone on my own (bad move?). Rash sometimes burns at night. Thank you.
If it were just in the corner of your mouth, it might be a yeast infection called angular stomatitis. (Nothing serious--you would just apply a cream like over-the-counter clotrimazole 1% for a week or two.)
On the other hand, if it affects the crease between the nose and the cheek, then most likely your dermatologist was correct to diagnose perioral dermatitis. For this Noritate (metronidazole) is appropriate, but treatment can take several weeks. You might want to ask your skin doctor about adding oral antibiotics like doxycycline for a few weeks. This speeds the process considerably.
My little girl is 3 years old. 10 days ago I noticed what appeared to be a dry spot by the corner of her mouth. Last night it turned into a red rash spot that seems to be getting bigger. When I wash her face she complains that it hurts her. She isn't scratching or touching it or complaining of itching. Is this a form of impetigo? Or and allergy and what can I apply to make it go away?
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.